My Endo diagnosed me with Hoshimoto's disease. Not based on TSH but elevated TPO and an ultrasound that showed a very large heterogenous gland with a possible nodule forming.
T3 Free 3.2 T4 (direct) 1.37 TSH 1.580 And as mentioned TPO high. TSI normal TGAB <20 and Thyro, QN 1.2(?)
I was prescribed Thyroid Support Complex - supplement (iodine, selenium)
For the last 12 months sweating, anxiety, headaches, muscle/joint pain, insomnia - hyper-symptoms. But they say I have Hoshimoto's?!? I don't get it. Most of the symptoms have cooled off a bit but do come back. I do get bouts of fatigue and massive mood changes. Is that hypo? My main question is how do med someone with both hypo and hyper symptoms? And two - Of recent getting gas and bloating all day (after eating) is that normal with Hoshimoto's? Three - should I be taking this supplement if I have hyper symptoms? (Or can it push me into hyper because of the iodine? Thank you to anyone that can help! I'm so confused.
All the symptoms you mentioned are Hypo symptoms, you would have to post your reference ranges along with the levels from your labs for members to advise on medication etc, I don't know about the Iodine, I was told by my Endo not to include Iodine supplements or food high in iodine while on thyroid medication, selenium can be a good add on, although you have to watch not to take too much as it can be toxic. As far as you stating you are having Hyper symptoms, all of above I have had and I have Hashi's. I also experienced digestive issues with bloating causing abdominal pain, you coulkd try Simethicone (Gas Ex) for the bloating, it helped me, also try taking a good probiotic with each meal, this can help with digestion issues. You also might want to stay away from certain foods and high fiber foods that cause the bloating. Good Luck FTB4
Hi, you really need to have Free T3 and Free T4 as well as the TSH, and also TGantibodies done. Also reference ranges on your lab report are needed to show the range you are in. Many pathology places use different ranges.
Hashimoto's (named after a Japanese man) is an autoimmune disease of the thyroid. You can certainly feel hyper AND hypo at the same time. You an swing from hypo then to hyper over months or years till eventually your thyroid is attacked enought that it conks out.Often just taking a small amount of thyroxine (thyroid medication) can help balance things out for a long time delaying the issue of a dropping dead thryoid and the symptoms this causes.
I would urge you NOT to take the Thyroid support medication. It contains over 250% of daily iodine and it can and will cause issues. Yes, you ought to take selenium, this HAS scientifically proven to help reduce the antibodies of Hashimoto's disease.
I suggest keeping a diary or journal of your symptoms and see if they match your blood tests. It can, as I said, chop and change in time and some people feel terrible then feel ok for a short time only to feel worse all over again.
BTW I have severe Hashimoto's so I know how it feels!!!
My levels. Here we go! Reminder - I have been diagnosed with Hoshimoto's based off TPO and ultrasound.
LH 3.3 R (1.7 -8.6)
FSH 3.7 R (3.7 - 15.7)
TSI 28. R (0-139%)
TPO 280 R (0-34IU/mL)H
T3,free 3.2 R (2.0-4.4)
T4, free(direct) 1.37 R (.82-1.77)
Thyrogulbin, Qn 1.2 R (.5 - 55 ng/mL)
Antithyro <20 (0 - 40)
TSH 1.580 R (.450 - 4.500 uIU/mL)
Love some input. Like I said - at this point I have been given a thyroid support supplement that is bassically iodine, selenium and other vitamins. Not sure if I should be taking it!?!? Symptoms are mentioned above -all over the place. Feel hyper at times and then hypo later. It's crazy. What are my options or what can I expect? Thank you so much for all your help. Been amazing interaction - great to read other stories.
Your FT4 level as a percentage of its range, is higher than your FT3 level as a percentage of its range. And most people who feel well have the exact opposite. That is their FT3 higher than FT4
Your FT4 is at 57.9% of its range, while your FT3 level is at 50% of its range. Many people have found that they need their FT4 to be about 50% or slightly higher AND they need their FT3 to be in the UPPER 1/3 or 66.7% of its range.
This suggests that you may have an issue with the conversion of the T4 into T3. The solution to that is usually to simply add some T3 medication.
Selenium is also reported to help with the efficiency of conversion of T4 into T3. But don't expect miracles.
In order to conclusively determine Hashimoto's from what I understand is by checking the two different antibody's and determining if they are elevated. These two antibody tests are TPOab and TGab
Many people who are Hypo are also deficient in several other vitamins so you may want to have those tested as well. They are:
if you plan to supplement with Selenium and too high of selenium can be toxic, you may want to test for that as well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.